I am Darius Ghanat.
My health and life have been completely ruined by the side effects of psychiatric medication.
I have Tourette Syndrome and was prescribed Abilify off-label by my neurologist to treat my tics. I began to experience side effects so horrific I was not able to leave my house. I was walking around in a drug haze and was in the early stages of akathisia and tardive dyskinesia. The doctor prescribed sertraline to counteract the side effects which added on even more agonizing side effects of its own. After over a year of living this way, my quality of life never improved, so my family decided that I should get off all medication. Withdrawal was hell. I was suicidal, homicidal and would have been institutionalized had it not been for the loving support of my parents.
All throughout my treatment and thereafter, my doctor never informed us of the risks nor properly supervised. Years later, I am still severely disabled and homebound by side effects including psychosis, sleep disorders, anxiety, depression and OCD. Also, my tics have progressed to become so bizarre and complex. Whenever we try to seek new help, doctors say there is nothing they can do and they refer me on. Though I am alive, I am unable to live a life. We have been speaking out to prevent these kinds of tragedies from continuing to happen and are grateful to RxISK and Dr. Healy’s guidance.
Click here to read more accounts of stolen lives.
Darius is disabled from a cocktail of different medications